Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 90, NWS Atlanta, GA

May 26, 2022Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2022, 3:25 PM EDT for Washington County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2022, 3:25 PM EDT (19:25 UTC)
Expired
May 26, 2022, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

189 
WUUS52 KFFC 261925
SVRFFC
GAC303-262000-
/O.NEW.KFFC.SV.W.0090.220526T1925Z-220526T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
325 PM EDT Thu May 26 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Washington County in east central Georgia...

* Until 400 PM EDT.

* At 325 PM EDT, a severe thunderstorm was located near Tennille, or
  near Sandersville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sandersville, Tennille, Oconee, Deepstep, Hamburg State Park,
  Downs, Warthen and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3281 8283 3288 8303 3311 8295 3313 8289
      3320 8285 3324 8275 3322 8274 3318 8274
      3317 8272 3314 8270 3313 8266 3310 8265
      3310 8264 3308 8264 3304 8260
TIME...MOT...LOC 1925Z 205DEG 40KT 3292 8289 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
836 
WWUS52 KFFC 261933
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
333 PM EDT Thu May 26 2022

GAC303-262000-
/O.CON.KFFC.SV.W.0090.000000T0000Z-220526T2000Z/
Washington GA-
333 PM EDT Thu May 26 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL WASHINGTON COUNTY...

At 332 PM EDT, a severe thunderstorm was located near Sandersville,
moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Emergency management.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sandersville, Tennille, Deepstep, Hamburg State Park, Downs, Warthen
and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across Washington County. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 3285 8279 3292 8302 3311 8295 3313 8289
      3320 8285 3324 8275 3322 8274 3318 8274
      3317 8272 3314 8270 3313 8266 3310 8265
      3310 8264 3308 8264 3304 8260
TIME...MOT...LOC 1932Z 202DEG 47KT 3302 8285 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:34 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 26, 1:34 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
134 PM EDT Thu May 26 2022

.PREV DISCUSSION... /Issued 736 AM EDT Thu May 26 2022/

.Morning Area Forecast Discussion...

SHORT TERM /Today through Friday/...

Despite the complexity of the forecast and the pattern over the
past few days, the forecast has been fairly rinse and repeat. Slow
moving pinwheel upper low continues to stream tropical moisture
northward into the southern US...and each day lines of convection
form to the west and eventually translate east into GA overnight
with a secondary line forming further west near the front.
Challenge for today will be how the first wave impacts the airmass
for the second wave expected this evening closer to the cold
front. SPC has introduced a slight risk, mainly for wind,
associated with the waves of convection anticipated this afternoon
and evening. Many uncertainties are associated with any severe
threat due to the impacts of both low clouds and any prior
convection...making todays threats conditional, but certainly
possible. Short term CAMS suggesting enough instability will be
present late AM to pose a risk for storms which would suggest the
blob of light rain currently over AL will dissipate enough to
allow for destabilization to occur. 0-6km bulk shear sufficient
(aoa 40-50kts) and increasing in areal extent through the day as
the trof axis approaches. While the damaging wind threat would be
the greatest, enough 0-1KM helicity exists to pose a low end
tornado threat for a brief spin up...particularly this afternoon
across northern GA (slight risk region northward). Per several
CAMS, round 1 timing looks to be after 17z through 21z or so, with
a secondary round/line coming in after 00z, however, that can
easily change depending on a multitude of other factors mentioned
(low cloud burnoff, cloud debris from earlier convection, rain
cooled airmass etc). With the multiple rounds possible, heavy
rainfall and the flooding risk will increase. WPC included much of
the region in a slight risk for FF, however per collaboration,
there are signals for a heavy rain event setting up across the NE
GA mountains given the southerly flow and training of storms
possible across that region. Despite a fairly dry runup to this
event, the past few days have been wet and the airmass is very
tropical owing to increased rainfall rates and runoff. As a
result, we have introduced a FFA across that region of N GA.

Most of the rainfall should be exiting the region by Friday AM and
clouds should give way to the start of a drier Memorial Day
weekend by Friday PM.

stellman

LONG TERM /Friday Night through Wednesday/...

A dry pattern emerges on the backside of the the upper level closed
low. The CWA will transition out of southwesterly flow and into
northwesterly flow followed by upper level riding by Sunday. This
ridge along with south to southeasterly surface flow will push highs
back into the upper 80s and low 90s Sunday and Monday.

Monday and onward the GFS and ECMWF are at odd with each other. Both
models eventually develop an tropical wave/upper level low off the
Florida Coast and move the low westward over the GUlf Coast under a
very amplified upper ridge that will encompass much of the
northeastern CONUS. How the work week weather plays out will largely
be determined by the interaction of these two features. For now have
left the NBM initialized  low end PoPs for mid week. If the high
remains strengthens and remains over the area will fall under SWRLY
flow, but if the tropical waves moves quickly over the area  we will
fall under SERLY flow. Either way we ingest moisture and PWs
increase. This combined with warm day time heating will likely
produce summer time afternoon thunderstorms.

Forecaster #28...Pazos

&&

.AVIATION...
18Z Update...
Showers with some very isolated thunderstorms across the area
this afternoon. Ceilings are mainly in the MVFR range but as the
main area of precip moves in from AL they will go down in to the
MVFR/IFR range. Winds are out of the South and are trying to turn
to the SW. Thinking they will turn as the heavy precip moves in.
Wind speeds will stay in the 8-12kt range with some higher gust to
20kt. The precipitation will end over night and the lower
ceilings will lift and scatter out shortly after daybreak Fri.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          77  64  81  59 /  90  90  30   0
Atlanta         75  63  79  60 / 100  80  10   0
Blairsville     70  56  73  54 / 100  90  40  10
Cartersville    74  60  79  56 / 100  60  10   5
Columbus        76  64  83  59 /  90  80   5   0
Gainesville     73  62  77  59 / 100  90  10   5
Macon           81  64  85  59 /  90  90  30   0
Rome            75  60  79  58 / 100  50  10   5
Peachtree City  75  62  81  57 / 100  70   5   0
Vidalia         85  69  84  64 /  60  70  70   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday morning for the following zones:
Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns...Union...
White.

&&

SHORT TERM...30
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, May 26, 10:17 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1017 AM EDT Thu May 26 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1017 AM EDT Thu May 26 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will continue across north and central
Georgia throughout the day. Strong storms will be likely and will
be capable of producing gusty winds, frequent lightning and
locally heavy rainfall. A few storms could become severe, with the
primary hazard being damaging wind gusts.

A Flood Watch is also in effect for portions of northeast
Georgia, where localized flash flooding could occur. Widespread
rainfall totals of one to three inches will be likely within the
watch area, with some locally higher amounts possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of isolated thunderstorms Friday. Some storms
could become strong to severe and will be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 26, 2:23 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Thu May 26 2022

GAZ096-097-107-109-261900-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
223 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of southwestern
Laurens, northwestern Dodge, eastern Pulaski and Bleckley Counties
through 300 PM EDT...

At 223 PM EDT, a strong thunderstorm was near Gresston, or near
Eastman, moving north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Eastman, Chester, Dexter, Cadwell, Chauncey, Rentz, Dubois,
Plainfield, Empire, Mobley Crossing, Roddy, Baileys Park, Rowland,
Ocmulgee Banks, Royal, Paulk, Goldsboro, Cary and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3217 8344 3250 8340 3251 8339 3252 8335
      3254 8318 3241 8298 3208 8308
TIME...MOT...LOC 1823Z 194DEG 18KT 3221 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 2:51 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Thu May 26 2022

GAZ060-061-073-261915-
Putnam GA-Hancock GA-Baldwin GA-
251 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of northwestern
Baldwin, southeastern Putnam and west central Hancock Counties
through 315 PM EDT...

At 251 PM EDT, a strong thunderstorm was over Browns Crossing, or 7
miles west of Milledgeville, moving north at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milledgeville, Eatonton, Meriwether, Plant Harlee Branch, Warfield
and Browns Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3303 8329 3305 8340 3309 8341 3332 8341
      3336 8329 3330 8320
TIME...MOT...LOC 1851Z 191DEG 20KT 3309 8335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 2:57 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Thu May 26 2022

GAZ083-084-096-097-261930-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
257 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of northwestern
Laurens, southeastern Wilkinson, southeastern Twiggs and northeastern
Bleckley Counties through 330 PM EDT...

At 256 PM EDT, a strong thunderstorm was over Goldsboro, or 10 miles
northeast of Cochran, moving north at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Irwinton, McIntyre, Dudley, Toomsboro, Danville, Montrose, Allentown,
Goldsboro, Chappells Mill, Rebie, Cary and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3243 8315 3245 8317 3244 8319 3248 8334
      3282 8328 3288 8305 3285 8303 3285 8299
      3280 8295 3276 8296 3275 8294 3271 8296
      3271 8293 3270 8293 3242 8309
TIME...MOT...LOC 1856Z 197DEG 32KT 3246 8320

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 3:11 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Thu May 26 2022

GAZ049-050-060-261945-
Morgan GA-Putnam GA-Greene GA-
311 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of southeastern Morgan,
northeastern Putnam and central Greene Counties through 345 PM EDT...

At 311 PM EDT, a strong thunderstorm was over Phoenix, or 10 miles
northeast of Eatonton, moving north at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Greensboro, Union Point, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Rockville, Veazey, Parks Mill, Carey and Swords.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3337 8315 3336 8316 3335 8316 3331 8318
      3336 8336 3366 8331 3366 8314 3358 8302
TIME...MOT...LOC 1911Z 201DEG 28KT 3341 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:55 AM EDTFlood WatchFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more19 hr
May 26, 2:23 PM EDTSpecial Weather StatementFFCBleckley, Dodge37 min
May 26, 2:51 PM EDTSpecial Weather StatementFFCPutnam24 min
May 26, 2:57 PM EDTSpecial Weather StatementFFCWilkinson33 min
May 26, 3:07 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson38 min
May 26, 3:11 PM EDTSpecial Weather StatementFFCGreene34 min
May 26, 3:44 PM EDTSpecial Weather StatementFFCJohnson31 min
May 26, 3:46 PM EDTSpecial Weather StatementFFCTaliaferro29 min
May 26, 3:52 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington23 min
May 26, 3:55 PM EDTSpecial Weather StatementFFCGreene, Hancock, Taliaferro35 min
May 26, 3:58 PM EDTSpecial Weather StatementFFCTowns, Union, White32 min
May 26, 4:14 PM EDTSpecial Weather StatementFFCGlascock, Johnson, Warren31 min
May 26, 4:19 PM EDTSpecial Weather StatementFFCWilkes26 min
May 26, 4:28 PM EDTSpecial Weather StatementFFCTaliaferro17 min
May 26, 4:56 PM EDTSpecial Weather StatementFFCTreutlen34 min
May 26, 5:30 PM EDTSpecial Weather StatementFFCJohnson30 min
May 26, 6:02 PM EDTSpecial Weather StatementFFCTelfair28 min
May 26, 6:58 PM EDTSpecial Weather StatementFFCLaurens32 min
May 26, 7:34 PM EDTSpecial Weather StatementFFCHancock, Washington26 min
May 26, 7:44 PM EDTSpecial Weather StatementFFCJohnson31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.